Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2001, 6:39 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 3, 2001, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 032339 SVRMKE WIC047-077-040015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 639 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 715 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF NESHKORO...OR ABOUT 17 MILES WEST OF BERLIN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRINCETON AT 650 PM CDT. GREEN LAKE AT 700 PM CDT. IF YOU ARE IN THET PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:55 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 3, 5:55 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 555 PM CDT TUE JUL 3 2001 FORECAST FOCUS ON CURRENT PRECIPITATION TRENDS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE PAST FEW HOURS OVER THE CWA. THESE STORMS ARE OCCURRING AHEAD OF AN APPORACHING TROUGH OF LOW PRESSURE EXTENDING FROM NORTH CENTRAL WISCONSIN TO CENTRAL IOWA. THE STORMS ARE OCCURING IN A RIDGE OF CAPES FROM 1500 TO 2500 J/KG...LIFTED INDICES OF -4 TO -6...AS WELL AS GOOD SURFACE MOISTURE FLUX CONVERGENCE FROM THE LAPS MODEL. DEW POINTS IN THE AREA ARE HELPING WITH VALUES RANGING FROM THE MID 60S TO 70 DEGREES. NEW MESOETA PREDICTS THAT THIS RIDGE OF HIGH INSTABILITY EMINATING FROM CENTRAL IOWA WILL LINGER OVER SOUTHERN WISCONSIN THOUGH THE NIGHTTIME HOURS. HOWEVER THE STORMS MAY BE HARD PRESSED TO CONTINUE WITH THE LOSS OF HEATING AND THE FACT THAT THE BEST INSTABILITIES WILL REMAIN TO OUR SOUTHWEST. FOR THE TIME BEING WILL ONLY MENTION EVENING WORDING FOR PRECIPITATION AND WAIT TO SEE IF THE STORMS DIE OUT AFTER THE SUN SETS. .MKX...NONE. KURIMSKI
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.